Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 35, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 24, 2006, 9:48 PM MST for Maricopa County, Arizona. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2006, 9:48 PM MST (04:48 UTC)
- Expired
- Jul 24, 2006, 10:45 PM MST
- In force
- 57 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 9:45 PM MST, 3 minutes earlier.
Area forecast discussion, Jul 24, 9:45 PM MST, 3 minutes before
AZZ020>028-CAZ030>033-251200- AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 945 PM MST MON JUL 24 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... WEAKENING HIGH PRESSURE WILL CONTINUE OVER NORTHERN ARIZONA THROUGH TUESDAY WITH NOT QUITE AS HOT WEATHER. WEAK LOW PRESSURE SYSTEMS MOVING OVER OUR AREA WILL RESULT IN A SLIGHT CHANCE OF MAINLY EVENING THUNDERSTORMS TONIGHT WITH THE BEST CHANCE OF RAIN OVER THE HIGHER TERRAIN. AN INCREASE IN TROPICAL MOISTURE IS EXPECTED WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING LATE TUESDAY. TEMPERATURES WILL DROP BELOW AVERAGE FOR LATE JULY TUESDAY NIGHT AND WEDNESDAY WITH LITTLE CHANGE THE REST OF THE WEEK. && .SHORT TERM... TONIGHT THROUGH THURSDAY... SOMEWHAT INTERESTING PATTERN IN CONVECTIVE ACTIVITY...BUT NOT SURPRISING GIVEN THE DRIER LOW LEVEL AIR IN PLACE OVER MOST OF OUR CWA...WITH DEW POINTS IN THE LOW-MID 50S. A FEW PALTRY TSTMS TRYING TO PUSH INTO THE METRO AREA FROM A LARGER COMPLEX FORMING N AND E OF KPHX. GFS SUPPORTS THIS DEVELOPMENT BETTER THAN THE NAM...EVEN MOS INCREASED POPS FOR PHOENIX FROM THE 18Z TO 00Z RUN...SO ELECTED TO TWEAK POPS AND SPREAD INTO OUR ZONE AND SRN GILA COUNTY...KEEPING THE BEST CHANCES UNTIL AROUND 09Z. AGREE FOR THE MOST PART OF INCREASING TROPICAL MOISTURE INTO SOUTHERN AZ...AND SPREADING NORTHWARD WITH TIME...WITH CURRENT GUIDANCE RAPIDLY RAMPING UP SFC TDS INTO THE UPPER 60S AND MAX TEMPERATURES DOWN INTO THE 100-105 DEGREE RANGE CWA WIDE BY WEDNESDAY. WILL HAVE TO CLOSELY MONITOR TRANSITION FROM DRY TO WET DURING NEXT 12 HOURS. AT 04Z...KYUX OBS INDICATED A SUDDEN JUMP IN TD FROM 14C TO 22C IN CONJUNCTION WITH SOUTHERLY WINDS 10-15KTS UP TO 1500FT. SEE IF THIS SHALLOW MOISTURE DEEPENS WITH TIME GIVEN THE 850-700 MB FLOW AROUND TS EMILIA IS PROGGED TO BECOME SOUTHERLY AND PUSH UP THE GULF OF CA STARTING LATE TONIGHT. SHORT TERM FORECAST LOOKS GOOD...NO OTHER CHANGES MADE. PREVIOUS DISCUSSION... UNDER PARTLY TO MOSTLY SUNNY SKIES...TEMPERATURES WERE GENERALLY CLOSE TO THE SAME OR A COUPLE OF DEGREES HOTTER AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY. DEW POINT TEMPERATURES WERE GENERALLY 3 OR 4 DEGREES HIGHER...EXCEPT 5 TO 7 DEGREES LOWER IN PORTIONS OF SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. HIGH PRESSURE ALOFT HAS BEEN WEAKENING OVER NORTHERN ARIZONA AND WILL CONTINUE OVER NORTHERN ARIZONA THROUGH TUESDAY. THUS...AFTER THE CURRENT HEAT ADVISORY EXPIRES AT 8 PM THIS EVENING...IT IS NOT EXPECTED TO BE AS HOT TUESDAY. WEAK LOW PRESSURE SYSTEMS ARE STILL ROTATING AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST AND EAST OVER OUR AREA... RESULTING IN PERIODS OF CLOUDINESS AND A SLIGHT CHANCE OF MAINLY EVENING THUNDERSTORMS TONIGHT WITH THE BEST CHANCE OF RAIN OVER THE HIGHER TERRAIN. AN INCREASE IN TROPICAL MOISTURE IS EXPECTED WITH AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS BEGINNING LATE TUESDAY OR TUESDAY NIGHT. SEVERE THUNDERSTORMS WITH STRONG GUSTY POSSIBLY DAMAGING WINDS AND THE FIRST SIGNIFICANT RAIN OF THIS THUNDERSTORM SEASON FOR MOST AREAS OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA COULD OCCUR TUESDAY NIGHT. HAVE RAISED THE PROBABILITY OF MEASURABLE RAIN FOR THIS EVENT. THE INCREASE IN HUMIDITY...SHOWERS AND THUNDERSTORMS WILL CAUSE TEMPERATURES TO DROP TO NEAR AVERAGE FOR LATE JULY TUESDAY NIGHT AND WEDNESDAY WITH LITTLE CHANGE THURSDAY. TROPICAL STORM EMILIA WAS LOCATED ABOUT 250 MILES SOUTH OF THE SOUTHERN TIP OF BAJA CALIFORNIA THIS AFTERNOON AND MOVING AWAY FROM THE WEST COAST TOWARD THE NORTHWEST AT 8 MPH. TROPICAL MOISTURE TO THE EAST OF EMILIA OVER MEXICO AND THE GULF OF CALIFORNIA IS EXPECTED TO MOVE INTO OUR AREA BEGINNING TUESDAY. AGAIN...THERE IS A BETTER CHANCE OF THE FIRST SIGNIFICANT RAIN OCCURRING IN THE DESERT AREAS OF SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA BEGINNING LATE TUESDAY OR TUESDAY NIGHT. && .LONG TERM... THURSDAY NIGHT THROUGH MONDAY... HIGH PRESSURE ALOFT WILL BE BACK NORTH OF ARIZONA DURING THIS PERIOD...AS A LOW PRESSURE SYSTEM AND TROPICAL MOISTURE FROM MEXICO MOVE OVER OUR AREA. THIS MEANS THAT TEMPERATURES WILL CONTINUE BELOW AVERAGE FOR LATE JULY WITH A CONTINUATION OF THE POSSIBILITY OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .AVIATION... 06Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE CA...NONE && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MEYERS/ELLIS
Hazardous weather outlook, Jul 24, 6:25 AM MST, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 625 AM MST MON JUL 24 2006 AZZ022-023-027-028-251330- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 625 AM MST MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TODAY. THE GREATEST THREATS INCLUDE STRONG WINDS TO NEAR 50 MPH...ALONG WITH DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPSWING IN THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND WEDNESDAY...PREDOMINATELY DURING THE LATE AFTERNOON AND EVENING HOURS. THE GREATEST THREATS TUESDAY INCLUDE STRONG WIND GUSTS TO NEAR 50 MPH AND DENSE BLOWING DUST. A SURGE OF MONSOON MOISTURE FROM MEXICO WILL SPREAD INTO THE REGION WEDNESDAY. IN ADDITION TO STRONG WIND POTENTIAL...AN INCREASED THREAT FOR VERY HEAVY RAIN AND HEAVY RUNOFF IS ALSO POSSIBLE. A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-021-025-026-CAZ030>033-251330- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 625 AM PDT MON JUL 24 2006 /625 AM MST MON JUL 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TODAY. THE GREATEST THREATS INCLUDE STRONG WINDS TO NEAR 50 MPH...ALONG WITH DENSE BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST TUESDAY THROUGH SUNDAY. THE GREATEST THREATS INCLUDE STRONG WINDS TO NEAR 50 MPH...ALONG WITH DENSE BLOWING DUST. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ024-251330- SOUTHERN GILA/TONTO NF FOOTHILLS- 625 AM MST MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR SHOWERS AND THUNDERSTORMS IS FORECAST THIS AFTERNOON AND EVENING. THE GREATEST THREAT IS STRONG WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPSWING IN THUNDERSTORM ACTIVITY IS EXPECTED TUESDAY AND WEDNESDAY...PREDOMINATELY DURING THE AFTERNOON AND EVENING HOURS. THE GREATEST THREATS TUESDAY INCLUDE STRONG WIND GUSTS TO 45 MPH. A SURGE OF MONSOON MOISTURE FROM MEXICO WILL SPREAD INTO THE REGION WEDNESDAY. IN ADDITION TO STRONG WIND POTENTIAL...AN INCREASED THREAT FOR VERY HEAVY RAIN AND HEAVY RUNOFF IS ALSO POSSIBLE. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.